SEARCH WITHIN CONTENT
VOLUME 17 , ISSUE 5 ( October, 2013 ) > List of Articles
Ajay Mishra, Nikhil Dave
Keywords : Neem oil, poisoning, toxic encephalopathy
Citation Information : Mishra A, Dave N. Neem oil poisoning: Case report of an adult with toxic encephalopathy. Indian J Crit Care Med 2013; 17 (5):321-322.
License: CC BY-ND 3.0
Published Online: 01-10-2013
Copyright Statement: Copyright © 2013; Jaypee Brothers Medical Publishers (P) Ltd.
Neem oil has widespread use in Indian subcontinent due to its many bioactive properties. Azadirachtin, an active ingredient, is implicated in causing the effects seen in neem oil poisoning. Neem oil poisoning is rare in adults. This report highlights the toxicity associated with neem oil poisoning in an elderly male. The patient presented with vomiting, seizures, metabolic acidosis, and toxic encephalopathy. The patient recovered completely with symptomatic treatment.
© Jaypee Brothers Medical Publishers (P) LTD.